Submission to the DTA 2012 Special Issue: On the Stability of a Boundedly Rational Day-to-Day Dynamic
Xuan Di (),
Henry Liu,
Xuegang Ban and
Jeong Yu
Networks and Spatial Economics, 2015, vol. 15, issue 3, 537-557
Abstract:
Although the boundedly rational (BR) day-to-day dynamic proposed in Guo and Liu (Transp Res B 45(10):1606–1618, 2011 ) managed to model drivers’ transient behaviour under disequilibrium in response to a network change, its stability property remains unanswered. To better understand the boundedly rational (BR) dynamic, this paper initiates the stability analysis of the BR dynamic. As we will show, the BR dynamic is a piecewise affine linear system consisting of multiple subsystems. The conventional Lyapunov theorem commonly used in the literature cannot be applied and thus a multiple Lyapunov method is adopted. The multiple Lyapunov method requires that the Lyapunov values decrease when trajectories evolve as time elapses and the decreasing rate is bounded above. We can show that within each subsystem, the Lyapunov function decreases at an exponential rate. Meanwhile, when trajectories reach boundaries between subsystems, they can either slide or switch and the Lyapunov value also changes across subsystems at a negative rate. Therefore, the BR dynamic is stable. A small network example is given to illustrate this method. Copyright Springer Science+Business Media New York 2015
Keywords: Bounded rationality (BR); Piecewise affine (PWA) linear system; Stability; Sliding; Switching (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)
Downloads: (external link)
http://hdl.handle.net/10.1007/s11067-014-9233-y (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:kap:netspa:v:15:y:2015:i:3:p:537-557
Ordering information: This journal article can be ordered from
http://www.springer. ... ce/journal/11067/PS2
DOI: 10.1007/s11067-014-9233-y
Access Statistics for this article
Networks and Spatial Economics is currently edited by Terry L. Friesz
More articles in Networks and Spatial Economics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().